On the continuity of the spectrum in certain Banach algebras

Israel Feldman, Naum Krupnik

Research output: Contribution to journalArticlepeer-review

2 Scopus citations


In this paper we describe some classes of linear operators T ∈ L(H) (mainly Toeplitz, Wiener-Hopf and singular integral) on a Hubert spaces H such that the spectrum σ(T,L(H)) is continuous at the points T from these classes. We also describe some subalgebras A of the algebras à for which the spectrum σ(χ, Ã) becomes continuous at the points χ when σ(χ, Ã) is restricted to the subalgebra A. In particular, we show that the spectrum σ(χ, Ã) is continuous in Banach algebras à with polynomial identities. Examples of such algebras are given.

Original languageEnglish
Pages (from-to)284-301
Number of pages18
JournalIntegral Equations and Operator Theory
Issue number3
StatePublished - 2000

Bibliographical note

Funding Information:
iThis research was partially supported by the Israel Science Fmmdation founded by tile Israel Academy of Sciences arid Humanit.ies.


Dive into the research topics of 'On the continuity of the spectrum in certain Banach algebras'. Together they form a unique fingerprint.

Cite this